MAUDE Adverse Event Report: DEPUY SPINE INC CONCORDE INSERTER-BAYONET; DRIVER, PROSTHESIS

DEPUY SPINE INC CONCORDE INSERTER-BAYONET; DRIVER, PROSTHESIS
Model Number 287901009
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Spinal Cord Injury (2432); No Code Available (3191)
Date of Event 04/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Patient identifier: (b)(6).(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the surgeon was attempting to insert a 9x7x23mm concorde cage into a collapsed disc space at the l1-l2 level.During impaction, the implant come off the inserter and the inserter concussed the cord.At that point, the surgeon defaulted on the interbody.The case was completed without issues.The patient has shown no signs of deficit or injury.The surgeon would like to why the inserter disengaged from the cage.It was also reported that a dural patch was applied.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Visual inspection of the returned device did not find any immediately observable damage to the instrument.The threads at the tip of the inserter were in good condition and the shaft could be easily manipulated in the handle.The threads of the inserter could still mesh with the remaining threads of the cage, allowing the cage to be retained by the inserter.There were no issues found in the use of this instrument.It functions as intended and does not feature any damage.A review of the device history records is not necessary as no product failure has been identified.No root cause analysis is necessary at this time as no product failures have been identified during the course of this investigation.As there has been no issue identified with the device, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONCORDE INSERTER-BAYONET
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8599313
Report Number1526439-2019-51629
Device Sequence Number2011163
Product Code HWR
UDI-Device Identifier10705034219899
UDI-Public(01)10705034219899
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287901009
Device Catalogue Number287901009
Device Lot NumberNM1008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;